Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Relieve Neuropathy In Hands

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

neuropathy & sleepy hands

Dr. Doctor:Is neuropathy the same things as when your hands fall asleep when you rest on them? For some reason within the last sevral months, I wake up in the middle of the night with my hands or arms completely asleep. Is this it, or does...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Peripheral neuropathy starts in the feet and may progress to involve the hands; it doesn't start in the hands. The sensations you are describing are like the sensations of peripheral neuropathy, but in your case I suspect it is because you... Read more »

Loosing feeling in feet and hands, Neuropathy or circulation problems?

I have had neuropathy for at least the last three years. My Doctor has left me on Ziagen Zerit with adding Kaletra Liquid. I have noticed over the last six months that my feet especially get very cold and stiff and my knees get what looks like...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Seeing a neurologist to pin down the nature and likely source of your neurologic complaints would be a good idea with your symptoms. If a diagnosis of peripheral neuropathy is confirmed then a switch off the Zerit to an alternative with less... Read more »

Is pain on back of hands/tops of feet, Neuropathy?

to avoid I have been HIV+ for nearly 20 years now and have been relatively healthy. My viral load was originally 24,000 and t-cells dropped to 225 then I went on meds back when crixivan was new (didnt have a name then) combined with azt/3tc....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Wow-what a story. You might consider getting off the AZT (? switch to abacavir) to perhaps help the fat loss. 3TC can cause peripheral neuropathy as a low rate. The symptoms you describe (and note) are unusual for drug related neuropathy.... Read more »

Neuropathy/ Need help with Sexual Dysfunction

Just wondering if you have any other pointers. I am currently taking 1200mgs of neurontin/3 time/day, 150mg of trileptal/3 time/day, 10mg oxycontin/at night, .5 mg of klonipin, 3 time/day, and still having sever pain in legs and hands. Pain is from...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
You are on several medications for neuropathy and are probably on additional medications for other aspects of your HIV care, so it is difficult to pinpoint which drug(s) may be the problem. But before you ascribe your sexual dysfunction to one of... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

neuropathy

Posted by randlejw
I recently loss the use of my right hand and arm.I suffer from tremors.Anyone out there in the same boat?

Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy and HIV

Posted by drew50
Hi,
I'd just like to bring my new site and blog to everyone's attention. If you know someone who is suffering from neuropathy, you'll know how life changing that can be. This site and blog are intended as information sources but also as media for... Read more »